Alert archive / Maine / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 5, 2010, 6:08 AM EDT for Cumberland County, York County, Maine. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2010, 6:08 AM EDT (10:08 UTC)
- Expired
- Jun 5, 2010, 6:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 36 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:50 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 3:50 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
350 AM EDT SAT JUN 5 2010
.SYNOPSIS...
A FRONTAL BOUNDARY DRAPES ITSELF ACROSS THE REGION OVER THE
WEEKEND WITH SEVERAL RIPPLES OF LOW PRESSURE MOVING ALONG THE
BOUNDARY. THE FRONT THEN MOVES OFFSHORE SUNDAY NIGHT INTO MONDAY.
HIGH PRESSURE APPROACHES THE REGION TUESDAY...THEN CRESTS OVER
THE REGION WEDNESDAY. AN AREA OF LOW PRESSURE INTENSIFIES AS
IT SLOWLY APPROACHES THE MID ATLANTIC STATES AND REMAINS SOUTH OF
THE REGION THURSDAY. HIGH PRESSURE BUILDS IN FOR FRIDAY AND
SATURDAY.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG CONVECTIVE CELLS ALREADY DEVELOPING THIS MORNING TO THE
SOUTH AND WEST. INSTABILITY IS CURRENTLY WEAK OVER OUR
AREA...HOWEVER A STRONG CELL OR TWO IS POSSIBLE OVER SOUTHERN NH
THIS MORNING. HEAVIER PRECIP NOW OVER NEW YORK WILL SPREAD INTO
NH AND ME THIS MORNING WITH EMBEDDED THUNDERSTORMS. QPF AMOUNTS
THIS MORNING WILL AVERAGE LESS THAN A HALF INCH.
THE THREAT FOR SEVERE STORMS WILL INCREASE THIS AFTERNOON AS A
STRONGER AREA OF VORTICITY NOW OVER SOUTHERN ONTARIO SHARPENS AND
BECOMES SLIGHTLY NEGATIVELY TILTED AS IT MOVES OVER NEW ENGLAND.
DEPENDING ON HOW FAST THE MORNING CONVECTION CLEARS OUT...STRONG
SURFACE HEATING WILL LIKELY RESULT IN SBCAPES AROUND 1500-2000
J/KG OVER SOUTHERN NH AND WESTERN ME ALONG THE PREFRONTAL TROUGH.
0-1KM SHEAR WILL BE AROUND 25-30 KTS WITH BULK SHEAR APPROACHING
50-60 KTS...DEFINITELY ENOUGH FOR A FEW SUPERCELLS. LARGE
HAIL...DAMAGING WINDS...AND EVEN A COUPLE TORNADOES WILL BE
POSSIBLE.
&&
.SHORT TERM /TONIGHT/...
RAIN CHANCES WILL TAPER OFF MOST LOCATIONS TONIGHT AS THE UPPER
LEVEL WAVE PASSES BY. NORTHERN ZONES WILL SEE A HIGHER CHANCE OF
RAIN AS THE TRUE COLD FRONT FINALLY REACHES THE REGION AND
ANOTHER AREA OF UPPER LEVEL ENERGY PASSES BY. CLOUDS WILL PERSIST
OVERNIGHT AS YET ANOTHER LOW PRESSURE APPROACHES FROM THE GREAT
LAKES REGION. RAINFALL FROM THIS SYSTEM WILL NOT BEGIN IN EARNEST
HOWEVER UNTIL SUNDAY MORNING. LOWS WILL BE COOLER IN THE NORTH
BEHIND THE FRONTAL BOUNDARY AND WARMER ALONG THE COAST AHEAD OF
IT...RANGING FROM THE MID 40S NORTH TO THE LOWER 60S SOUTH.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
RATHER CRUEL WAKE UP FOR SUNDAY AS DEEP SHORTWAVE DIGS INTO THE
NORTHEAST. BOTH GFS AND ECMWF SHOWING VERY SIMILAR TRACKS AND
INTENSITY WITH THE AXIS OF HEAVIEST PRECIP ACROSS SOUTHERN NEW
HAMPSHIRE AND COASTAL MAINE. ONLY DIFFERENCE NOTED IS THE SLIGHTLY
FASTER SURFACE LOW IN THE ECMWF. WITH THE UPPER TROUGH FORECAST TO
GRADUALLY CLOSE OFF SUNDAY NIGHT HAVE TRENDED THE FORECAST
TOWARD THE SLOWER GFS. LOOKING LIKE A GOOD 1 TO 2 INCH RAINFALL
ACROSS SOUTHERN ZONES WITH LOCALLY HIGHER AMOUNTS. A VERY
NOTICEABLE DIFFERENCE WILL BE HIGH TEMPERATURES WHICH WILL ONLY
REACH THE LOWER TO MID 60S IN SOUTHERN ZONES AND THAT MAY BE
OPTIMISTIC.
LOW PRESSURE WILL SLOWLY TRACK NORTHEAST ALONG THE MAINE COAST
SUNDAY NIGHT BRINGING AN END TO STEADY RAIN IN SOUTHERN ZONES.
EXPECT RAIN OR SHOWERS TO PERSIST THROUGH THE NIGHT IN NORTHERN
ZONES IN DEVELOPING UPSLOPE FLOW. CLOUDS WILL LIKELY HANG IN FOR
MUCH OF THE NIGHT ELSEWHERE WITH SCATTERED SHOWERS. NORTHWEST FLOW
WILL INCREASE AND BECOME FAIRLY GUSTY AFTER MIDNIGHT AS THE LOW
PULLS AWAY.
CLOSED UPPER LOW SLOWLY CROSSES THE FORECAST AREA ON MONDAY
RESULTING IN A MOSTLY CLOUDY DAY WITH A LINGERING CHANCE OF
SHOWERS. BEST CHANCE OF PRECIP WILL AGAIN BE IN THE MOUNTAINS
WHILE THERE WILL BE LESS OF A CHANCE IN SOUTHERN SECTIONS ALONG
WITH A FEW BREAKS OF SUN. TEMPERATURES WILL AGAIN BE BELOW NORMAL
WITH READINGS ONLY IN THE UPPER 50S TO MID 60S.
PARTIAL CLEARING ON TAP FOR MONDAY NIGHT AS UPPER LOW LIFTS OUT OF
THE NORTHEAST. JUST A CHANCE OF A LINGERING SHOWER IN THE
MOUNTAINS THROUGH THE FIRST HALF OF THE NIGHT BUT THE REMAINDER OF
THE REGION SHOULD SEE A DRY NIGHT.
HIGH PRESSURE BUILDING IN FROM THE WEST ON TUESDAY SHOULD RESULT
IN MORE IN THE WAY OF SUNSHINE WITH TEMPERATURES MAKING A SLIGHT
REBOUND. SHOULD BE ENOUGH MOISTURE LINGERING TO KICK OFF SOME
CLOUDS...ESPECIALLY IN THE NORTH AND EAST.
HIGH PRESSURE FORECAST TO CREST OVER THE REGION EARLY WEDNESDAY
BEFORE QUICKLY MOVING OFFSHORE IN THE AFTERNOON. SHORTWAVE
APPROACHING FROM THE WEST MAY SPILL SOME HIGH CLOUDS INTO THE
REGION IN THE AFTERNOON BUT A MAJORITY OF THE DAY WILL BE MOSTLY
SUNNY.
SHORTWAVE DROPS INTO THE NORTHEAST WEDNESDAY NIGHT WITH THE
SURFACE LOW PASSING OUT TO SEA WELL SOUTH OF NEW ENGLAND. VERY
LITTLE IN THE WAY OF ORGANIZATION IN NORTHERN NEW ENGLAND WITH
JUST VARIABLE CLOUDINESS AND A CHANCE OF SHOWERS OVERNIGHT.
UPPER TROUGH CROSSES THE AREA ON THURSDAY KEEPING CLOUDS AND A
CHANCE OF SHOWERS IN THE FORECAST FOR THE ENTIRE AREA. EXPECT ANY
RAINFALL TO BE LIGHT AND SPOTTY.
WARM UP ON THE WAY FOR THE END OF THE WEEK AS UPPER LEVEL RIDGE
BUILDS INTO THE NORTHEAST. HIGH PRESSURE WILL BUILD OVER THE
REGION THURSDAY NIGHT AND WILL CREST OVER THE AREA ON FRIDAY.
RETURN FLOW ON THE BACKSIDE OF THIS SYSTEM WILL BRING WARMER AIR
BACK INTO THE REGION FRIDAY NIGHT AND SATURDAY. WARM SOUTHWEST
FLOW SHOULD PUSH TEMPERATURES WELL INTO THE 80S FOR SATURDAY UNDER
MOSTLY SUNNY SKIES.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...IFR CONDITIONS WILL DEVELOP OVER ALL SITES LATER THIS
MORNING IN TSRA AND BR. CONDITIONS WILL IMPROVE TO VFR FROM WEST
TO EAST LATE THIS AFTERNOON. LOW LEVEL MOISTURE WILL REMAIN AND
EXPECT STRATUS AND FOG FOR SUNDAY MORNING.
LONG TERM...IFR/LIFR CEILINGS AND VSBY SUNDAY IMPROVING TO
MVFR/IFR SUNDAY NIGHT. SOME MVFR CEILINGS LINGER THROUGH
MONDAY....ESPECIALLY IN THE MOUNTAINS. BECOMING VFR MONDAY NIGHT.
VFR TUESDAY AND WEDNESDAY.
&&
.MARINE...
SHORT TERM...HAVE ISSUED A SCA THROUGH SUNDAY MORNING FOR
INCREASING WAVES AND GUSTY WINDS AHEAD OF A LOW PRESSURE SYSTEM.
LONG TERM...SCA'S WILL BE LIKELY FOR SUNDAY NIGHT AND MONDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THIS
MORNING TO 8 AM EDT SUNDAY FOR ANZ150-152-154.
&&
HANES/SINSABAUGHHazardous weather outlook, Jun 5, 5:20 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 520 AM EDT SAT JUN 5 2010 MEZ012>014-018>028-NHZ004>010-013-014-060930- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 520 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS LIKELY TODAY. SOME THUNDERSTORMS MAY BE STRONG AND CONTAIN HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-060930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 520 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS LIKELY TODAY. SOME THUNDERSTORMS MAY BE STRONG AND CONTAIN HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ007>009-NHZ001>003-060930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 520 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS LIKELY TODAY. SOME THUNDERSTORMS MAY BE STRONG AND CONTAIN HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 5:46 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
546 AM EDT SAT JUN 5 2010
MEZ018-019-NHZ006-051030-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-
546 AM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY...CUMBERLAND COUNTY
AND CARROLL COUNTY THROUGH 630 AM EDT...
AT 546 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF OSSIPEE...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WENTWORTH STATE PARK...WAKEFIELD...OSSIPEE...BROOKFIELD...WEST
NEWFIELD...EFFINGHAM...PARSONSFIELD...NEWFIELD...LIMERICK AND CORNISH
THROUGH 630 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4370 7122 4379 7095 4379 7093 4380 7091
4381 7080 4384 7079 4391 7059 4368 7051
4354 7112 4355 7113 4357 7113 4354 7117
SHThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:34 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 48 hr | |
| Jun 5, 6:36 AM EDT | Special Marine Warning | GYX | 54 min | |
| Jun 5, 6:44 AM EDT | Special Weather Statement | GYX | Cumberland, Sagadahoc | 46 min |
| Jun 5, 7:17 AM EDT | Special Weather Statement | GYX | Lincoln | 43 min |
| Jun 5, 7:26 AM EDT | Special Marine Warning | GYX | 64 min | |
| Jun 5, 3:45 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 75 min |
| Jun 5, 3:59 PM EDT | Special Weather Statement | GYX | York | 31 min |
| Jun 5, 4:26 PM EDT | Special Marine Warning | GYX | 49 min | |
| Jun 5, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Oxford | 77 min |
| Jun 5, 5:16 PM EDT | Special Weather Statement | GYX | Franklin | 29 min |
| Jun 5, 5:16 PM EDT | Tornado Warning | GYX | Androscoggin, Oxford | 44 min |
| Jun 5, 5:47 PM EDT | Special Weather Statement | GYX | Kennebec | 43 min |
| Jun 5, 5:55 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc | 65 min |
| Jun 5, 5:55 PM EDT | Tornado Warning | GYX | Androscoggin, Sagadahoc | 20 min |
| Jun 5, 6:06 PM EDT | Special Weather Statement | GYX | Androscoggin | 24 min |
| Jun 5, 6:35 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Lincoln, Sagadahoc | 40 min |
| Jun 5, 5:46 AM EDT | Special Weather Statement | GYX | Carroll | 44 min |
| Jun 5, 6:20 AM EDT | Special Weather Statement | GYX | Carroll | 40 min |
| Jun 5, 6:51 AM EDT | Special Weather Statement | GYX | Rockingham | 39 min |
| Jun 5, 1:44 PM EDT | Special Weather Statement | GYX | Coos | 31 min |
| Jun 5, 2:30 PM EDT | Special Weather Statement | GYX | Coos | 30 min |
| Jun 5, 3:08 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 37 min |
| Jun 5, 4:18 PM EDT | Special Weather Statement | GYX | Grafton | 27 min |
| Jun 5, 4:28 PM EDT | Special Weather Statement | GYX | Coos | 32 min |
| Jun 5, 5:36 PM EDT | Special Weather Statement | GYX | Grafton | 24 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.